Alert archive / Alabama / Small Craft Advisories in 2011

Small Craft Advisory 6, NWS Mobile, AL

January 20, 2011

NWS Mobile, AL issued this small craft advisory at Jan 20, 2011, 4:22 AM CST. It took effect at Jan 21, 2011, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2011, 4:22 AM CST (10:22 UTC)
In effect from
Jan 21, 2011, 12:00 AM CST
Expired
Jan 21, 2011, 12:00 PM CST
In force
12 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WHUS74 KMOB 201022
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
422 AM CST THU JAN 20 2011

...A SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH
NOON FRIDAY FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA
INCLUDING MOBILE BAY...

.NORTHERLY WINDS AND SEAS WILL STEADILY BUILD LATE TONIGHT THROUGH
MIDDAY FRIDAY IN THE WAKE OF THE COLD FRONT WHICH MOVES ACROSS THE
MARINE AREA LATE TONIGHT.


GMZ630-650-655-670-675-210000-
/O.NEW.KMOB.SC.Y.0006.110121T0600Z-110121T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
422 AM CST THU JAN 20 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
FRIDAY. 

* WINDS: NORTHERLY WINDS INCREASING TO 20 TO 25 KNOTS LATE TONIGHT
  THROUGH FRIDAY MORNING.

* SEAS: SEAS WILL BUILD TO 3 TO 5 FEET OUT TO 20 NM AND 5 TO 8 FEET
  20 TO 60 NM OUT WITH ROUGH CONDITIONS ON AREA BAYS AND SOUNDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
988 
WHUS74 KMOB 202120
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CST THU JAN 20 2011

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
THROUGH NOON FRIDAY...

.NORTHERLY WINDS AND SEAS WILL STEADILY BUILD FROM MIDNIGHT THROUGH
MIDDAY FRIDAY IN THE WAKE OF THE COLD FRONT WHICH MOVES ACROSS THE
MARINE AREA LATE THIS EVENING.

GMZ630-650-655-670-675-210600-
/O.CON.KMOB.SC.Y.0006.110121T0600Z-110121T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
320 PM CST THU JAN 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST FRIDAY. 

* WINDS: NORTHERLY WINDS INCREASING TO 20 TO 25 KNOTS LATE 
  TONIGHT THROUGH FRIDAY MORNING. 

* SEAS: SEAS WILL BUILD TO 3 TO 5 FEET OUT TO 20 NM AND 5 TO 8 
  FEET 20 TO 60 NM OUT WITH ROUGH CONDITIONS ON AREA BAYS AND 
  SOUNDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
464 
WHUS74 KMOB 210342
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
942 PM CST THU JAN 20 2011

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
THROUGH NOON FRIDAY...

.NORTHERLY WINDS AND SEAS WILL STEADILY BUILD OVERNIGHT THROUGH
MIDDAY FRIDAY IN THE WAKE OF THE COLD FRONT WHICH MOVES ACROSS THE
MARINE AREA LATE THIS EVENING.

GMZ630-650-655-670-675-211145-
/O.CON.KMOB.SC.Y.0006.110121T0600Z-110121T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
942 PM CST THU JAN 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY. 

* WINDS: NORTHERLY WINDS INCREASING TO 20 TO 25 KNOTS LATE 
  TONIGHT THROUGH FRIDAY MORNING. 

* SEAS: SEAS WILL BUILD TO 3 TO 5 FEET OUT TO 20 NM AND 5 TO 8 
  FEET 20 TO 60 NM OUT WITH ROUGH CONDITIONS ON AREA BAYS AND 
  SOUNDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
574 
WHUS74 KMOB 211119
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
519 AM CST FRI JAN 21 2011

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH NOON CST TODAY...

.WITH A COLD FRONT MOVING EAST OF THE COASTAL WATERS...A STRONG
OFFSHORE FLOW AND MODERATE SEAS ARE BOTH EXPECTED TO CONTINUE THIS
MORNING. WINDS DECREASE AND SEAS SUBSIDE INTO THE AFTERNOON AS HIGH PRESSURE
AXIS MOVES IN FROM THE NORTHWEST.

GMZ630-650-655-670-675-211800-
/O.CON.KMOB.SC.Y.0006.000000T0000Z-110121T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
519 AM CST FRI JAN 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS: NORTHERLY WINDS FROM 20 TO 25 KNOTS WITH OCCASIONAL HIGHER
  GUSTS THIS MORNING.

* SEAS: SEAS 3 FEET NEAR SHORE TO 5 TO 7 FEET 20 TO 60 NM OUT THIS MORNING.
  ROUGH CONDITIONS ON AREA BAYS AND SOUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
650 
WHUS74 KMOB 211805
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1205 PM CST FRI JAN 21 2011

...SMALL CRAFT ADVISORY HAS EXPIRED BUT SMALL CRAFT SHOULD CONTINUE
TO EXERCISE CAUTION THIS AFTERNOON...

GMZ630-650-655-670-675-211915-
/O.EXP.KMOB.SC.Y.0006.000000T0000Z-110121T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1205 PM CST FRI JAN 21 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

OFFSHORE WINDS ARE GRADUALLY SUBSIDING AND ARE FALLING BELOW ADVISORY
LEVELS. HOWEVER...NORTH TO NORTHEAST WINDS OF 15 TO 20 KNOTS CAN BE
EXPECTED THROUGH MID AFTERNOON AND SMALL CRAFT SHOULD EXERCISE
CAUTION. SEAS WILL RANGE FROM 3 FEET NEAR SHORE TO 6 FEET WELL
OFFSHORE. BAY CONDITIONS WILL CONTINUE TO BE CHOPPY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 11:30 PM CST, 4 hours 52 minutes earlier.

Area forecast discussion, Jan 19, 11:30 PM CST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
1130 PM CST WED JAN 19 2011

.AVIATION...(06Z ISSUANCE)GUIDANCE ON ALL FRONTS HAS BACKED OFF ON
THE FLOG DEVELOPMENT...BUT WITH LOW LEVEL FLOW FROM THE NORTH TO
NORTHEAST ATTM...AND SOUTHERLY FLOW OVER-RIDING...STRATUS
DEVELOPMENT IS LIKELY. CURRENT FOG LOOP IS SHOWING MORE ORGANIZED
STRATUS DEVELOPMENT WELL OFFSHORE...WITH A FEW PATCHES MOVING
ONSHORE OVER MS AND FL.

/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 19, 2:48 PM CST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
248 PM CST WED JAN 19 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-201200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
248 PM CST WED JAN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA...

.DAY ONE...TONIGHT AND THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

AN AREA OF LOW PRESSURE WILL TRACK EASTWARD OVER THE CENTRAL GULF
THURSDAY AND THURSDAY NIGHT FOLLOWED BY A COLD FRONT MOVING
SOUTHWARD OVER THE CENTRAL GULF COAST REGION EARLY FRIDAY. IN THE
WAKE OF THE COLD FRONT A MODERATE TO STRONG OFFSHORE FLOW WILL OCCUR
OVER THE MARINE AREA FROM EARLY FRIDAY MORNING THROUGH FRIDAY
NIGHT...RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. SMALL
CRAFT ADVISORIES WILL LIKELY BECOME NECESSARY.

ANOTHER LOW PRESSURE SYSTEM IS FORECAST TO ORGANIZE AND TRACK ACROSS
THE NORTHERN GULF MONDAY INTO TUESDAY. THIS WILL RESULT IN ANOTHER
INCREASE IN WINDS...PRODUCING HAZARDOUS CONDITIONS FOR SMALL CRAFT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 2:31 PM CSTFire Weather WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more24 hr
Jan 20, 2:31 PM CSTFire Weather WatchMOB16 hr

Nearby

Small Craft Advisories in Alabama, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.